Thunderstorm Wind, Garden
- When
- June 14, 6:10 PM MST
- Where
- Garden County, 0.86 mi SW of Oshkosh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.410, -102.340
Wind gusts estimated at 60 MPH reported at this location.
An area of thunderstorms tracked into far southwestern Nebraska from northeastern Colorado producing thunderstorm wind gusts around 60 MPH at Imperial. A second area of strong thunderstorm winds impacted the eastern Nebraska Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An area of thunderstorms tracked into far southwestern Nebraska from northeastern Colorado producing thunderstorm wind gusts around 60 MPH at Imperial. A second area of strong thunderstorm winds impacted the eastern Nebraska Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 14, 12:33 PM MST, 5 hours 37 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 233 PM CDT Thu Jun 14 2018 .SHORT TERM...(This evening through Friday) Issued at 232 PM CDT Thu Jun 14 2018 Valentine gets a heat advisory for a few hours this afternoon. The heat abates by 8 pm. The RAP, HRRR and NAMnest models indicate thunderstorms across the front range and Laramie range will move northeast this evening affecting wrn Neb. Isolated to perhaps scattered storm coverage is expected west of highway 83. If the storms can survive the strong 700mb cap this evening, then isolated storm coverage could develop for a few hours late tonight east of highway 83. More prolific storm coverage is expected Friday afternoon across Colo and WY which should move through wrn Neb in the evening and reach highway 83 around midnight. Scattered storm coverage is expected west of highway 83 which becomes isolated east of 83. A cold front should move through wrn and ncntl Neb Friday morning, perhaps providing focus for storm development Friday evening. There is little change in the temperature forecast tonight and Friday. Blended guidance plus bias correction suggested lows in the 60s to around 70 with highs in the mid 80s to mid 90s. .LONG TERM...(Friday night through Thursday) Issued at 232 PM CDT Thu Jun 14 2018 The NAM and GFS suggest a portion of the moisture from Pacific tropical storm "Bud" will move across northwest Neb Saturday night; a day sooner than previously suggested by the models. The models raise precipitable water above 1.5 inches which should support a locally heavy rainfall threat. WPC has responded with a marginal risk of excessive rainfall generally north of a line from Alliance to Valentine. The models carry this moisture across the remainder of wrn and ncntl Neb Sunday. Although a cold front will be draped across Neb Saturday and Sunday, the forcing is mostly west of this region and emanates from an upper low across the Wrn U.S.. The NAM and more so, the GFS, favor the Nebraska Panhandle, wrn SD and ern WY for the best rainfall with the western Sandhills on the edge of substantial rainfall. The model blend temperature forecast Monday and beyond is cooler than the previously forecast. The model consensus indicates substantial cooling aloft with h700mb temperatures falling 10C or cooler. Cooler temperatures are expected at 500mb also, generally around -8 to -9 C. This cooler air aloft could support showers but moisture is limited. Rain chances Tuesday and beyond are 20 percent or less. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1208 PM CDT Thu Jun 14 2018 The models indicate thunderstorms will form across the Colorado front range and Laramie range this afternoon. These storms should move northeast this evening affecting wrn Neb. Isolated to perhaps scattered storm coverage is expected west of highway 83. If the storms can survive the strong 700mb cap this evening, then isolated storm coverage could develop for a few hours late tonight east of highway 83. No thunderstorm development is anticipated 08z tonight through 18z Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 319 PM CDT Thu Jun 14 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-152030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 319 PM CDT Thu Jun 14 2018 /219 PM MDT Thu Jun 14 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Potentially dangerous heat indices around 100 are underway in Valentine. A heat advisory is in effect until 8 pm CDT across eastern Cherry County. Isolated severe thunderstorms are possible late this afternoon and evening. The area of concern is generally along and north of a line from Valentine to Antioch and the hazards is damaging wind gusts. Isolated strong thunderstorms are possible late afternoon and this evening. The area of concern is generally west of highway 83 excluding the severe weather outlook area mentioned above. The hazard is wind gusts to 55 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few strong or briefly severe thunderstorms are possible late Friday afternoon and evening. The area of concern is generally west of a line from O'Neill to North Platte to Imperial with the severe weather hazards being large hail and wind damage. A few storms may also be capable of producing locally heavy rainfall. A few strong or briefly severe thunderstorms are possible late Saturday afternoon and evening. The area of concern is generally north of a line from Big Springs to Ewing. The severe weather hazards will be large hail and wind damage. A few storms may also be capable of producing locally heavy rainfall. Thunderstorms are likely Sunday afternoon and Sunday night. The potential for severe weather is uncertain at this time but some storms could be capable of locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement
National Weather Service North Platte NE
308 PM MDT THU JUN 14 2018
NEZ022-142200-
Garden NE-
308 PM MDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
400 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Dalton, or 20 miles northeast of Sidney, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lisco and Sugar Loaf Hill.
LAT...LON 4160 10264 4170 10244 4136 10238 4132 10261
4139 10261 4140 10264
TIME...MOT...LOC 2108Z 242DEG 23KT 4141 10281
CDCSpecial Weather Statement
National Weather Service North Platte NE
407 PM MDT THU JUN 14 2018
NEZ004-022-142245-
Sheridan NE-Garden NE-
407 PM MDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 445 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance Airport, or 9 miles southeast of Alliance, moving northeast
at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Antioch, Miles Lake and Wickson Lake.
This includes Highway 2 between mile markers 96 and 107.
LAT...LON 4223 10265 4201 10243 4192 10267 4200 10268
4201 10270 4209 10270 4210 10274 4213 10274
TIME...MOT...LOC 2206Z 232DEG 6KT 4202 10272
CDCSpecial Weather Statement National Weather Service North Platte NE 509 PM MDT THU JUN 14 2018 NEZ004-094-150000- Sheridan NE-Western Cherry NE- 509 PM MDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 600 PM MDT... At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles north of Ellsworth, or 25 miles south of Rushville, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morgan Lake, Billys Lake, Lone Butte, Highway 27 crossing the Niobrara River, Smith Lake State Wildlife Management Area, Rock Hill, Intersection of Highway 27 and Mills Road, Argo Hill and Bayonne. This includes the following highways... Highway 20 between mile markers 107 and 115. Highway 250 between mile markers 17 and 35. LAT...LON 4219 10231 4240 10260 4287 10211 4262 10175 TIME...MOT...LOC 2308Z 222DEG 33KT 4235 10234 Power
The North Platte radar (KLNX), 159 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
3 thunderstorm wind. Local standard time, as filed.
Wind gusts estimated at 60 MPH reported at this location.
Thunderstorm wind gust of 67 MPH reported at the Imperial Airport.
Thunderstorm wind gust of 58 MPH occurred at the Imperial Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2018Every state in 2018This day in weather historyWarnings in Nebraska, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756184, 756186, 756189.